Drug InfoNet.com
Go
Ask the Expert
FAQ's
Drug Information
Disease Information
Health News
Health Info
Panel Registration
Healthcare Orgs
Medical Refs
Gov't Sites
Hospitals
Med Schools
Home
 
Special Offers

Drug Infonet provides drug and disease information for your healthcare needs. Visit our FAQ page to find answers to common health questions. Look on the Manufacturer Info page to link to pharmaceutical company pages. Click to Health Info and Health News for the latest in healthcare developments.

Drug Infonet brings this free resource to you so that you become a more informed consumer of healthcare.


Doctors' Answers to "Frequently Asked Questions" - Vasculitis


These comments are made for the purpose of discussion and should NOT be used as recommendations for or against therapies or other treatments. An indi vidual patient is always advised to consult their own physician.

[posted 03/9/2000]
Question: After experiencing a vein occlusion, I was diagnosed as having Vasculatis - June 1998. Since that time I have taken Coumadine. I also have Multiple Sclerosis which fortunately does not give me a lot of problems. I want to do everything I can to improve my health. Is there any other drug or treatment for Vasculatis? I also have a very high cholestrol count and take Lipitor. How do these two drugs react to each other. Can either be the cause of hair loss?

Answer: Vasculitis can cause hair loss, rarely coumadin or lipitor. But, easy to check by stopping the lipitor for a few months. You would be taking too high a chance by stopping the coumadin. The lipitor and coumadin have no particularly adverse effect on each other. Like any drug, you need to watch your PT/INR closely when you change medications for any purpose. Treatment of vasculitis depends on the underlying cause, but generally involves steroid treatment for some period of time. This would depend on whether the vasculitis is still active. Some patients with Lupus development the Lupus anticoagulant. I suspect this was checked but worth asking. The treatment for this would be coumadin also for most patients. So the treatment regimen wouldn't change if it were present.

Back to Drug InfoNet Home Page.

Back to Doctor FAQ main page.







HON
FAQ Drug Info Disease Info Manufacturer Info Health Care News Health Info Become Panelist Health Care Orgs Medical References Government Sites Hospital Sites Medical Schools
Contact | Site Map | Search | Disclaimer | Mission Statement

© 1996-2005 DRUG INFONET, Inc. All rights reserved.